Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 259, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 28, 2007, 6:09 AM CDT for Coryell County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 28, 2007, 6:09 AM CDT (11:09 UTC)
- Expired
- Jun 28, 2007, 10:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Coryell County, TX
The radar
The Ft Hood radar (KGRK), 84 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 7:50 AM CDT | FLASH FLOOD | 11 W Gatesville, TX | HIGHWAY 84 CLOSED AT COWHOUSE CREEK...WATER THREATENING HWY 116 AT PIDCOKE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 281109 FFWFWD TXC099-281515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 609 AM CDT THU JUN 28 2007 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... CORYELL COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 1015 AM CDT * AT 609 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED VERY HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS MOVING INTO CORYELL COUNTY. RAINFALL RATES IN EXCESS OF 1 INCH PER HOUR WILL BE POSSIBLE...WITH RAINFALL TOTALS OF 1 TO 3 INCHES. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GATESVILLE. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. LESS THAN THREE FEET OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND...DONT DROWN. LAT...LON 3109 9792 3134 9744 3170 9769 3147 9815 $$ SCHULTZ
3 follow-up statements
000 WGUS74 KFWD 281213 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 712 AM CDT THU JUN 28 2007 TXC099-281515- CORYELL TX- 712 AM CDT THU JUN 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR CORYELL COUNTY... AT 712 AM CDT...SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN WERE MOVING ACROSS CORYELL COUNTY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GATESVILLE AND FORT GATES. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE ACROSS CORYELL COUNTY AS THESE SLOW MOVING SHOWERS AND THUNDERSTORMS MOVE OVER THE AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. LAT...LON 3109 9792 3134 9744 3170 9769 3147 9815 $$ SCHULTZ
000 WGUS74 KFWD 281319 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 816 AM CDT THU JUN 28 2007 TXC099-281515- CORYELL TX- 816 AM CDT THU JUN 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR CORYELL COUNTY... AT 816 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED HEAVY RAIN FROM CORYELL CITY...TO GATESVILLE...TO PIDCOKE AND TOPSEY. MOVEMENT WAS NORTHEAST AT 15 MPH. UP TO 2 INCHES OF RAIN HAS FALLEN OVER NORTHWESTERN CORYELL COUNTY SINCE 7 AM...AND RAINFALL RATES OF 1.5 INCHES PER HOUR IS POSSIBLE AS THE STORMS MOVE ACROSS. CORYELL COUNTY EMERGENCY MANAGEMENT REPORTED THAT HIGHWAY 84 WAS CLOSED AT COWHOUSE CREEK FOR A SHORT TIME...AND HIGHWAY ONE SIXTEEN NEAR PIDCOKE WAS BEING THREATENED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REMEMBER...TURN AROUND...DONT DROWN. LAT...LON 3109 9792 3134 9744 3170 9769 3147 9815 $$
000 WGUS74 KFWD 281417 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 917 AM CDT THU JUN 28 2007 TXC099-281515- CORYELL TX- 917 AM CDT THU JUN 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR CORYELL COUNTY... AT 917 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT HEAVY RAIN FROM NEAR OGLESBY...TO JUST NORTH OF COPPERAS COVE. MOVEMENT WAS NORTHEAST AT 20 MPH. RAINFALL OF 1.5 INCHES PER HOUR IS POSSIBLE WITH THE STRONGER STORMS. EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL WILL CAUSE FLOODING OF CREEKS AND STREAMS...COUNTRY ROADS...STREETS...INTERSECTIONS... AND LOW LYING AREAS. CORYELL COUNTY EMERGENCY MANAGEMENT REPORTED THAT HIGHWAY 84 WAS REOPENED WEST OF GATESVILLE...AND HIGHWAY ONE SIXTEEN WAS STILL PASSABLE. HOWEVER...ADDITIONAL RAINFALL WILL CONTINUE ACROSS SOUTHERN AND EASTERN PORTIONS OF CORYELL COUNTY THROUGH LATE MORNING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. LAT...LON 3109 9792 3134 9744 3170 9769 3147 9815 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:50 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 28, 3:50 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 350 AM CDT THU JUN 28 2007 .DISCUSSION... WE WILL CONTINUE THE FLASH FLOOD WATCH THROUGH FRIDAY MORNING. THE BEST CHANCES FOR RENEWED FLASH FLOODING MOST LIKELY WILL OCCUR TODAY AND INTO EARLY FRIDAY. THERE ARE SUBSTANTIAL FORCES OPERATING ON THE THE LONG-LIVED MID- LEVEL LOW PRESSURE CENTER AND THE ASSOCIATED SURFACE LOW PRESSURE SYSTEM...SUCH THAT WE HAVE THE CONFIDENCE THAT THE SYSTEM WILL WEAKEN GRADUALLY OVER THE NEXT SEVERAL DAYS. FIRST...STRENGTHENING AND BUILDING SUMMER HIGH PRESSURE RIDGES WILL IMPINGE ON THE OKLAHOMA/TEXAS STORM SYSTEM FROM BOTH THE EAST AND THE WEST...CAUSING THE LOW PRESSURE CENTER TO SHEAR OUT (BECOME LESS CIRCULAR)...AND LOSE STRENGTH IN THE PROCESS. MOREOVER...IN THE LOWER LEVELS...A WEAK FRONTAL SYSTEM WILL CONTINUE TO SLIP INTO THE TEXAS PANHANDLE AND OKLAHOMA. MOISTURE WILL BEGIN TO SPREAD NORTHEAST ALONG THE WEAKENING AND SLOWING FRONT ...RATHER THAN CONTINUING TO SPIN ABOUT THE LOW PRESSURE SYSTEM WHILE PRODUCING SERIOUS FLASH FLOODING. THE MOISTURE WILL SPLAY OUT ALONG THE BOUNDARY...AND ACROSS WEST TEXAS AS WELL. ALL OF THIS WILL TAKE SOME TIME...BUT DURING THE NEXT 4-5 DAYS...THE INCREDIBLY LIFE SPAN OF THIS LOW PRESSURE SYSTEM WILL COME TO AN END. RAIN AND THUNDERSTORMS WILL CONTINUE...BUT IN A LESS CONCENTRATED FASHION...AS OPPOSED TO THE FLASH FLOOD EVENTS NEAR THE CORE OF THE CIRCULATION DURING PREVIOUS DAYS AND NIGHTS. TEMPERATURES WILL RISE SLOWLY..AS SUNSHINE BECOMES MORE PROMINENT NEXT WEEK. #26 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 85 71 85 70 88 / 60 50 40 40 40 WACO, TX 84 70 85 69 90 / 60 50 30 40 30 PARIS, TX 86 71 86 70 88 / 40 40 40 40 40 DENTON, TX 84 70 85 66 87 / 60 50 40 40 40 MCKINNEY, TX 84 70 85 65 89 / 60 50 40 40 40 DALLAS, TX 85 72 85 71 87 / 60 50 40 40 40 TERRELL, TX 85 71 85 70 89 / 40 40 40 40 40 CORSICANA, TX 86 71 86 70 89 / 40 30 30 30 30 TEMPLE, TX 82 71 85 70 87 / 60 40 30 30 30 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. && 25/26
Hazardous weather outlook, Jun 28, 5:17 AM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 517 AM CDT THU JUN 28 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 517 AM CDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH FRIDAY MORNING. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL REMAIN ACROSS THE REGION. THE COMBINATION OF THE LIFT ASSOCIATED WITH THIS SYSTEM AND THE ABUNDANT TROPICAL MOISTURE IN PLACE WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. HEAVY RAINFALL WILL LIKELY RESULT IN FLASH FLOODING. ISOLATED SEVERE STORMS WILL ALSO BE POSSIBLE WITH DAMAGING DOWNBURST WINDS OR EVEN A BRIEF TORNADO. FLOODING AND FLASH FLOODING WILL BE POSSIBLE ACROSS ALL OF NORTH TEXAS. .DAYS TWO THROUGH SEVEN... THE THREAT FOR VERY HEAVY RAINFALL AND FLOODING WILL CONTINUE ACROSS ALL OF NORTH TEXAS THROUGH FRIDAY MORNING. THUNDERSTORM CHANCES WILL LINGER FRIDAY AFTERNOON THROUGH EARLY NEXT WEEK. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARD. THUNDERSTORM CHANCES WILL DECREASE BY TUESDAY AS HIGH PRESSURE TRIES TO ESTABLISH ITSELF OVER THE REGION. HOWEVER...THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR FLASH FLOODING AS WELL AS ISOLATED SEVERE STORMS. 58
In the hours before
Local storm report, Jun 28, 6:01 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
601 AM CDT THU JUN 28 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD CAMERON 30.86N 96.98W
06/28/2007 MILAM TX LAW ENFORCEMENT
NUMEROUS COUNTY ROADS NEAR CAMERON FLOODED AND SOME
CLOSED. INCLUDING FM 1915 NORTH AND SOUTH AT BIG ELM
CREEK...FM 2269...FM 486...FM 437...FM 1600...AND FM 485The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:06 PM CDT | Flash Flood Warning | FWD | Grayson | 3 hr |
| Jun 27, 7:18 PM CDT | Flash Flood Warning | FWD | Milam | 3 hr |
| Jun 27, 7:30 PM CDT | Flash Flood Warning | FWD | Delta, Hopkins, Lamar | 3 hr |
| Jun 27, 7:47 PM CDT | Flash Flood Warning | FWD | Hunt, Kaufman | 3 hr |
| Jun 27, 7:58 PM CDT | Special Weather Statement | FWD | Hunt | 32 min |
| Jun 27, 8:08 PM CDT | Special Weather Statement | FWD | Hopkins | 37 min |
| Jun 27, 8:18 PM CDT | Flash Flood Warning | FWD | Van Zandt | 3 hr |
| Jun 27, 8:43 PM CDT | Special Weather Statement | FWD | Delta | 32 min |
| Jun 27, 8:44 PM CDT | Flash Flood Warning | FWD | Rains | 91 min |
| Jun 27, 8:56 PM CDT | Special Weather Statement | FWD | Lamar | 34 min |
| Jun 27, 9:22 PM CDT | Flash Flood Warning | FWD | Anderson, Henderson | 3 hr |
| Jun 27, 9:31 PM CDT | Special Weather Statement | FWD | Eastland | 59 min |
| Jun 28, 3:12 AM CDT | Flash Flood Warning | FWD | Milam | 3 hr |
| Jun 28, 3:31 AM CDT | Flash Flood Warning | FWD | Eastland | 3 hr |
| Jun 28, 5:17 AM CDT | Flash Flood Warning | FWD | Hamilton | 4 hr |
| Jun 28, 5:41 AM CDT | Flash Flood Warning | FWD | Lampasas | 4 hr |
| Jun 28, 6:10 AM CDT | Flash Flood Warning | FWD | Bosque | 4 hr |
| Jun 28, 9:05 AM CDT | Flash Flood Warning | FWD | Bell, McLennan | 4 hr |
| Jun 28, 9:05 AM CDT | Flash Flood Warning | FWD | Bell, Hill, McLennan | 4 hr |
| Jun 28, 9:45 AM CDT | Flash Flood Warning | FWD | Lampasas | 2 hr |
| Jun 28, 10:14 AM CDT | Flash Flood Warning | FWD | Coryell | 3 hr |
| Jun 28, 11:43 AM CDT | Flash Flood Warning | FWD | Lampasas | 2 hr |
| Jun 28, 12:58 PM CDT | Flash Flood Warning | FWD | Bell, McLennan | 4 hr |
| Jun 28, 1:20 PM CDT | Special Weather Statement | FWD | Dallas | 25 min |
| Jun 28, 1:53 PM CDT | Special Weather Statement | FWD | Dallas | 37 min |
| Jun 28, 2:14 PM CDT | Special Weather Statement | FWD | Kaufman | 31 min |
| Jun 28, 2:43 PM CDT | Special Weather Statement | FWD | Limestone | 32 min |
| Jun 28, 3:10 PM CDT | Flash Flood Warning | FWD | Limestone | 3 hr |
| Jun 28, 3:15 PM CDT | Flash Flood Warning | FWD | Stephens, Young | 4 hr |
| Jun 28, 3:32 PM CDT | Special Weather Statement | FWD | Kaufman | 28 min |
| Jun 28, 3:35 PM CDT | Flash Flood Warning | FWD | Eastland | 4 hr |
| Jun 28, 3:35 PM CDT | Special Weather Statement | FWD | Kaufman | 25 min |
| Jun 28, 3:49 PM CDT | Flash Flood Warning | FWD | Hunt, Kaufman | 3 hr |
| Jun 28, 4:01 PM CDT | Flash Flood Warning | FWD | Fannin | 3 hr |
| Jun 28, 4:04 PM CDT | Special Weather Statement | FWD | Van Zandt | 26 min |
| Jun 28, 4:51 PM CDT | Special Weather Statement | FWD | Hill | 24 min |
| Jun 28, 4:56 PM CDT | Special Weather Statement | FWD | Navarro | 34 min |
| Jun 28, 5:24 PM CDT | Special Weather Statement | FWD | Milam | 36 min |
| Jun 28, 5:29 PM CDT | Special Weather Statement | FWD | Smith | 31 min |
| Jun 28, 5:53 PM CDT | Special Weather Statement | FWD | Kaufman | 37 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.